18 F-FDG PET/CT-visualised immune-related hepatitis after immune checkpoint inhibitor combination treatment in a patient with metastatic melanoma.
Matthias Ploug Sejrsen, Christina H Bruvik Ruhlmann, Sambavy Nadaraja
✦ AI-curated · Sources linked
Case in brief
A patient with metastatic melanoma underwent combination immunotherapy with ipilimumab and nivolumab. During a scheduled 18 F-FDG PET/CT scan to evaluate treatment response, immune-related hepatitis was identified due to increased FDG uptake in the liver. This adverse event, although rare, was managed appropriately, emphasizing the need for careful monitoring of liver function in patients receiving immunotherapy.
Diagnostic / clinical pearl
Clinicians should be vigilant for immune-related hepatitis in patients undergoing immunotherapy, especially when interpreting 18 F-FDG PET/CT scans showing increased liver FDG uptake.
Why it matters
This case underscores the potential for serious immune-related adverse events in immunotherapy, highlighting the necessity for thorough evaluation of liver health during treatment monitoring.